Alert archive / New Mexico / Snow Advisories in 2007

Snow Advisory 13, NWS El Paso, TX

March 11, 2007

NWS El Paso, TX issued this snow advisory at Mar 11, 2007, 2:20 PM MDT. It took effect at Mar 11, 2007, 6:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2007, 2:20 PM MDT (20:20 UTC)
In effect from
Mar 11, 2007, 6:00 PM MDT
Expired
Mar 12, 2007, 12:16 AM MDT
In force
6 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KEPZ 112020
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
220 PM MDT SUN MAR 11 2007

...ACCUMULATION SNOW POSSIBLE ACROSS HIGHER ELEVATIONS OF
SACRAMENTO MOUNTAINS THIS AFTERNOON AND TONIGHT...

.AN UPPER LEVEL DISTURBANCE CENTERED OVER SOUTHEASTERN NEW MEXICO
HAD TRIGGERED THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS
THE SOUTHERN SACRAMENTO MOUNTAINS. NEAR-FREEZING TEMPERATURES AT
HIGHER ELEVATIONS ARE RESULTING IN AREAS OF HEAVY SNOW THIS
AFTERNOON. THIS ACTIVITY WILL DIMINISH IN INTENSITY AFTER
SUNSET...BUT THE CHANCE FOR SNOW ABOVE AROUND 7000 FEET WILL
CONTINUE THROUGH THE NIGHT TONIGHT.

NMZ025-120430-
/O.NEW.KEPZ.SN.Y.0013.070312T0000Z-070312T0700Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
220 PM MDT SUN MAR 11 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 1 AM MDT MONDAY. 

SCATTERED SHOWERS AND THUNDERSTORMS  HAVE DEVELOPED IN
INSTABILITY THIS AFTERNOON OVER PORTIONS OF THE SOUTHERN
SACRAMENTO MOUNTAINS. AREAS PRIMARILY ABOVE ARE COLD ENOUGH TO SEE
THOSE SHOWERS FALL AS SNOW. THE INTENSITY OF THESE SHOWERS WILL
DIMINISH AFTER SUNSET THIS EVENING...BUT THANKS TO AN UPPER LEVEL
LOW SITTING OVER THE AREA THE CHANCE FOR SHOWERS WILL EXIST
THROUGH THE NIGHT. TOTAL SNOW ACCUMULATIONS THROUGH 1 AM MONDAY
MORNING WILL RANGE FROM 2 TO 5 INCHES IN SOME AREAS ABOVE 7500
FEET...WITH LESS THAN AN INCH POSSIBLE IN SOME AREAS BETWEEN 6500
AND 7500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
PIEPER
1 follow-up statement
000 
WWUS44 KEPZ 120616
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1216 AM MDT MON MAR 12 2007

...SNOW ADVISORY FOR SOUTHERN SACRAMENTO MOUNTAINS IS CANCELLED...

.THE SNOW SHOWERS ASSOCIATED WITH AN UPPER LEVEL LOW OVER WEST
CENTRAL TEXAS HAVE SIGNIFICANTLY DECREASED OVER THE PAST FEW HOURS
IN THE ADVISORY AREA WITH NO SIGNIFICANT REDEVELOPMENT EXPECTED FOR
THE REMAINDER OF THE NIGHT.


NMZ025-120730-
/O.CAN.KEPZ.SN.Y.0013.000000T0000Z-070312T0700Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1216 AM MDT MON MAR 12 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE SNOW ADVISORY. 

A FEW SNOW SHOWERS MAY CONTINUE OVERNIGHT ABOVE 7000 FEET BUT
ADDITIONAL ACCUMULATIONS SHOULD BE ONE HALF INCH OR LESS.

$$
MACBLAIN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this snow advisory went out at Mar 11, 5:57 AM MDT, 8 hours 23 minutes earlier.

Area forecast discussion, Mar 11, 5:57 AM MDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
557 AM MDT SUN MAR 11 2007

.SYNOPSIS...
AN UPPER LEVEL STORM SYSTEM WILL BRING CLOUDS AND A SLIGHT CHANCE
FOR THUNDERSTORMS TO THE EASTERN PART OF THE AREA FOR THE NEXT
COUPLE OF DAYS. THE LOW WILL DRIFT TO OUR EAST ON TUESDAY AND WE
WILL SEE A RETURN OF THE SUN AND ABOVE NORMAL TEMPERATURES BY THE
MIDDLE PART OF THE WEEK. NEXT WEEKEND WILL HAVE TEMPERATURES AT
OR A LITTLE ABOVE SEASONAL NORMALS WITH PLENTY OF SUNSHINE.

&&

.DISCUSSION...
MODELS HAVE DONE AN ABOUT FACE AND CURRENT TRENDS SEEM TO AGREE
WITH THEM. PREVIOUS MODEL RUNS HAD A DECENT UPPER LEVEL LOW
SLOWLY DIGGING INTO THE TEXAS PANHANDLE BEFORE MOVING OFF TO THE
EAST ON MONDAY. THE CURRENT RUNS AND CURRENT SAT PICS SHOW THE
LOW DIGGING SOUTH THROUGH THE EAST PLAINS OF NEW MEXICO. THAT
WILL PUT IT TO CLOSE FOR COMFORT SO I HAVE INSERTED SOME ISOLATED
POPS EAST OF THE RIO GRANDE. FOR THE SACS IVE BUMPED THINGS UP
INTO THE SCATTERED CATEGORY. IN ADDITION TO THE LOW A COLD FRONT
WAS PUSHING ACROSS THE AREA THIS MORNING...SO THE COMBINATION OF
CLOUDS AND COOLER AIR WILL HELP KNOCK OUR AFTERNOON HIGHS BACK TO
SEASONAL NORMALS. ON MONDAY BOTH THE GFS AND NAM LINGER THE LOW
JUST TO OUR EAST...SO ONCE AGAIN I HAVE PLACED SOME ISOLATED
LOWLAND AND SCATTERED MOUNTAIN POPS IN THE FORECAST FOR LOCATIONS
EAST OF THE RIO GRANDE. WITH THE CLOUDS AND COOLER AIR IN
PLACE...HIGHS ON MONDAY MAY ACTUALLY RUN A LITTLE BELOW NORMAL.

ON TUESDAY THE GFS AND NAM DIVERGE A BIT WITH THE GFS MOVING THE
LOW OFF AND THE NAM LINGERING THE LOW OVER WEST TEXAS FOR ANOTHER
24 HOURS. I HAVE LEANED A LITTLE MORE TOWARD THE GFS SOLUTION SO
I HAVE KEPT TUESDAY DRY WITH THE CLOUDS MOVING OUT. IF THE NAM IS
MORE CORRECT THOUGH WE WILL CONTINUE TO SEE A CHANCE FOR SHOWERS
WITH TEMPERATURES RUNNING AROUND NORMAL. BY WEDNESDAY BOTH THE
GFS AND NAM HAVE AN UPPER LEVEL RIDGE BUILDING INTO THE SOUTHWEST
SO WE WILL SEE A QUICK RETURN TO OUR ABOVE NORMAL TEMPERATURES
FOR WEDNESDAY AND THURSDAY. THE GFS CONTINUES TO INDICATE A WEAK
COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY NIGHT. RIGHT
NOW IT DOESNT LOOK LIKE MUCH IN THE WAY OF COOLER AIR WITH THE
FRONT SO FOR FRIDAY I HAVE ONLY SHAVED A FEW DEGREES OFF THE
AFTERNOON HIGHS. THE RIDGE LOOKS TO CONTINUE TO CONTROL OUR
WEATHER THROUGH NEXT WEEKEND SO TEMPS WILL JUMP BACK ABOVE NORMAL
UNDER MOSTLY SUNNY SKIES.

&&

.AVIATION...11/12Z-12/12Z
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.
POTENTIAL FOR SOME MVFR CEILINGS IN AND NEAR ISOLATED
THUNDERSTORMS THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  47  67  46  77 /  10  20  20  10   0
SIERRA BLANCA TX        70  42  62  42  74 /  20  20  20  10   0
LAS CRUCES              72  42  68  41  76 /  10   0  20  10   0
ALAMOGORDO              72  37  65  37  75 /  10  20  20  10   0
CLOUDCROFT              50  33  45  34  52 /  30  20  30  10   0
TRUTH OR CONSEQUENCES   69  42  69  44  77 /   0   0   0   0   0
SILVER CITY             68  35  64  33  70 /   0   0   0   0   0
DEMING                  73  40  69  38  76 /   0   0   0   0   0
LORDSBURG               75  40  71  37  78 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, Mar 11, 7:02 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
702 AM MDT SUN MAR 11 2007

NMZ022>025-030>032-TXZ055-056-121315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
702 AM MDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP KICK OFF
ISOLATED THUNDERSTORMS TODAY AND TONIGHT. PRECIP SHOULD BE
LIGHT...BUT A FEW STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY THE THREAT FOR THUNDERSTORMS WITH SMALL HAIL CONTINUES.
TUESDAY AND BEYOND LOOKS QUIET AS UPPER LEVEL HIGH PRESSURE MOVES
INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Mar 11, 2:20 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
220 PM MDT SUN MAR 11 2007

NMZ025-112330-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
220 PM MDT SUN MAR 11 2007

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...AS
INSTABILITY FROM A COLD FRONT AND MOISTURE ASSOCIATED WITH LOW
PRESSURE TO THE EAST PERSIST ACROSS THE AREA. CLOUDCROFT HAS ALREADY
REPORTED 1 INCH OF SNOW ACCUMULATION.

UP TO AN INCH OR TWO OF SNOW ACCUMULATION...SMALL HAIL OR ICE
PELLETS...AND GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH ANY STORMS.
AREAS AFFECTED WILL BE CLOUDCROFT...TIMBERON...AND SMALLER TOWNS
IN THE AREA.

EXERCISE CAUTION WHEN DRIVING IN THE HIGH COUNTRY...AS CONDITIONS
CAN QUICKLY DETERIORATE OVER A SHORT DISTANCE ON THE ROAD.

TRIPOLI

Nearby

Snow Advisories in New Mexico, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.